MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS 20 GAUGE POWERGLIDE PRO MIDLINE CATHETER; INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of complications with the powerglide catheter was confirmed and the damage appears to be use related.One 20ga powerglide catheter and deployment system were returned for investigation.The returned sample revealed evidence of use.Blood residue was observed throughout the sample.The guidewire had been fully extended.The catheter and catheter wings were received over the needle and had not been fully removed from the needle.The distal tip of the needle was located 1.7cm distal to the pink strain relief sleeve.The features on the pink strain relief sleeve were not aligned with the notches on the catheter wings, which is indicative of complications during insertion.The sequence of insertion steps in the ifu includes gripping the plastic housing and advancing the catheter using the catheter handle, holding the catheter in place using the catheter handle and fully removing the housing, and then twisting and removing the catheter handle from the catheter hub.A functional test revealed that the catheter was removed from the needle without resistance.The outside diameter (od) of the needle was found to be within spec.A microscopic examination of the catheter revealed blood residue in the catheter.Slits in the catheter were located 1.7cm to 2.5cm distal pink strain relief sleeve.Fluid was able to leak from the slits in the catheter.The tubing was most likely damaged with the needle tip during use.The product ifu warns, ¿once the catheter has been advanced, do not re-insert the needle back into the catheter or pull the catheter back onto the needle.This may result in damage to the catheter.If the catheter needs to be repositioned, either do so without the aid of the needle, or remove both the catheter and the needle as a unit to prevent the needle from damaging or shearing the catheter.¿ the ifu also states, ¿do not perforate, tear, or fracture the catheter with the needle or guidewire during the procedure.¿ the observed damage and reported complications appear to be related to use of the device.A lot history review (lhr) of rebp0068 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the healthcare professional was not able to advance the catheter and had difficulty removing the catheter from the patient's arm.The needle and the catheter were removed intact.No patient injury was reported.

Brand Name
20 GAUGE POWERGLIDE PRO MIDLINE CATHETER
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6623950
Report Number3006260740-2017-00745
Device Sequence Number495563
Product Code FOZ
UDI-Device Identifier00801741110528
UDI-Public(01)00801741110528(17)100131(10)REBP0068
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Model NumberN/A
Device Catalogue NumberF120080
Device Lot NumberREBP0068
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/31/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2017
Initial Report FDA Received Date06/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1